Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 119, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 4, 2004, 10:04 PM CDT for Burnet County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2004, 10:04 PM CDT (03:04 UTC)
- Expired
- Jun 4, 2004, 11:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Burnet County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.1 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 419 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
423
WUUS54 KEWX 050304
SVRSAT
TXC053-050400-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1002 PM CDT FRI JUN 4 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
BURNET
* UNTIL 1100 PM CDT
* AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 20 MILES NORTH OF BURNET...OR
ABOUT 6 MILES WEST OF LAMPASAS...AND MOVING SOUTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE MARBLE FALLS AND BERTRAM.
LAT...LON 3104 9794 3104 9844 3056 9828 3077 9801
3092 9788
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 9:30 PM CDT, 34 minutes earlier.
Area forecast discussion, Jun 4, 9:30 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 930 PM CDT FRI JUN 4 2004 .DISCUSSION...NORTH TEXAS MCC STARTING TO DRIFT INTO NORTHERN CWA WHILE STORMS FROM EAST TEXAS APPROACH ON OUTFLOW BOUNDARIES. EXPECT SOME DECREASE IN INTENSITY WITH LOSS OF DAILY HEATING. STILL...UPPED POPS TO 50 PERCENT NORTH AND EAST THROUGH THE NIGHT WITH SEVERE AND LOCALLY HEAVY RAIN INCLUDED. AT THIS POINT...STORMS APPEAR UNLIKELY TO MOVE AS FAR SOUTH AS SAN ANTONIO. && .PREV DISCUSSION... CONVECTION HAS YET TO DEVELOP ACROSS THE CWA, ALTHOUGH EXPECT SOME THIS EVENING NEAR THE SEABREEZE IN THE EAST AND COMING OFF THE SOUTHWESTERN TEXAS/NORTHERN MEXICAN MOUNTAINS OUT WEST. LATER TONIGHT INTO SUNDAY, WEAKNESS IN THE SUBTROPICAL RIDGE EXITS OVER SOUTHERN TEXAS. THIS WILL ALLOW WEAK SHORT-WAVES AND SOLAR HEATING TO DEVELOP CONVECTION OVER THE HIGHER TERRAIN OF WEST TEXAS WITH STEERING FLOW ENABLING SOME TO MOVE INTO MAINLY THE NORTHEASTERN CWA LATE NIGHT AND MORNING HOURS. RATHER HIGH CAPES AND SHEAR PROFILES SUGGEST THAT SEVERE STORMS CANNOT BE RULED OUT, ALTHOUGH TOO ISOLATED TO MENTION. SEABREEZE MAY CAUSE SOME AFTERNOON AND EARLY EVENING CONVECTION IN THE EAST. LATER ON SUNDAY INTO MONDAY, PATTERN CHANGES WITH RIDGE ERODING FROM THE WEST AS LARGE UPPER TROUGH DEVELOPS OVER THE WESTERN STATES. THIS WILL SET UP A TROPICAL TAP AND ALLOW SOME EASTERLY WAVES TO ROTATE AROUND THE RIDGE INTO SOUTHERN TEXAS. ALSO, A TROPICAL SYSTEM MAY FORM OFF THE PACIFIC COAST OF MEXICO, THEN DRIFT INLAND AND TRACK NORTH TOWARD TEXAS. THE COMBINATION OF THESE FAVORS RAISING POPS, HOWEVER SOME UNCERTAINTY EXISTS AND WILL MAINTAIN LOW CHANCE POPS FOR TUESDAY THROUGH THURSDAY AND INTO FRIDAY. SLOW STORM MOVEMENT COULD LEAD TO ISOLATED HEAVY DOWNPOURS TONIGHT THROUGH THE WEEKEND WITH BETTER CHANCES FOR HEAVIER RAINS NEXT WEEK DUE TO TROPICAL INFLUENCES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 91 74 94 / 20 20 20 20 AUSTIN BERGSTROM INTL AIRPORT 72 91 72 93 / 20 20 20 20 DEL RIO INTL AIRPORT 74 97 75 97 / 10 10 10 10 SAN ANTONIO INTL AIRPORT 72 93 75 93 / 10 20 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 03/13/PM
Hazardous weather outlook, Jun 4, 7:53 PM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 753 PM CDT FRI JUN 4 2004 TXZ171>173-183>194-202>209-217>225-228-051100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 753 PM CDT FRI JUN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. A COMPLEX OF SHOWERS AND THUNDERSTORMS LOCATED OVER NORTH CENTRAL TEXAS WILL DRIFT SOUTHEASTWARD THIS EVENING AND EARLY TONIGHT. SOME OF THESE STORMS WILL MOVE ACROSS THE EASTERN HILL COUNTRY AND THE NORTHEAST SECTIONS OF SOUTH CENTRAL TEXAS BEFORE WEAKENING DURING THE EARLY MORNING HOURS ON SATURDAY. LOCALLY HEAVY RAINFALL...SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MOIST AND UNSTABLE AIR...ALONG WITH STRONG DAYTIME HEATING...AND OCCASIONAL DISTURBANCES IN THE UPPER LEVEL NORTHWEST FLOW WILL CONTINUE THE CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. THERE IS A POSSIBILITY THAT ISOLATED STORMS ON SATURDAY AND SUNDAY AFTERNOON COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TONIGHT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 10:38 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 52 min |
| Jun 4, 11:46 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 44 min |
| Jun 5, 12:33 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 42 min |
| Jun 5, 12:58 AM CDT | Flash Flood Warning | EWX | Bastrop, Travis | 2 hr |
| Jun 5, 1:14 AM CDT | Flash Flood Warning | EWX | Comal, Hays | 2 hr |
| Jun 5, 1:21 AM CDT | Flash Flood Warning | EWX | Caldwell | 114 min |
| Jun 5, 3:18 AM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.